Alert archive / Montana / High Wind Warnings in 2023
High Wind Warning 4, NWS Great Falls, MT
NWS Great Falls, MT issued this high wind warning at Feb 3, 2023, 2:17 AM MST for 11 counties in Montana. It took effect at Feb 3, 2023, 9:00 PM MST. It was in force for 20 hr. 31 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Feb 3, 2023, 2:17 AM MST (09:17 UTC)
- In effect from
- Feb 3, 2023, 9:00 PM MST
- Expired
- Feb 4, 2023, 5:00 PM MST
- In force
- 20 hr
- Issued by
- NWS Great Falls, MT
Counties Blaine County, MT, Cascade County, MT, Chouteau County, MT, Fergus County, MT, Glacier County, MT, Hill County, MT, Judith Basin County, MT, Lewis and Clark County, MT, Pondera County, MT, Teton County, MT, Toole County, MT
The radar
The Great Falls radar (KTFX), 56 km from the middle of the area, began a volume at 09:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 3, 9:21 PM MST | NON-TSTM WND GST 58 | 1 Ene East Glacier Park, MT | MESONET STATION MTBRN TWO MEDICINE BRIDGE (MT DOT). |
| Feb 3, 9:36 PM MST | NON-TSTM WND GST 70 | 1 Ene East Glacier Park, MT | MESONET STATION MTBRN TWO MEDICINE BRIDGE (MT DOT). |
| Feb 3, 9:41 PM MST | NON-TSTM WND GST 66 | 19 Wnw Santa Rita, MT | AMBIENT WEATHER STATION LJ JOHNSON FARMS. |
| Feb 3, 9:55 PM MST | NON-TSTM WND GST 58 | 2 Se Browning, MT | MESONET STATION MTBWG BROWNING (MT DOT). |
| Feb 3, 10:21 PM MST | NON-TSTM WND GST 75 | 8 Se East Glacier Park, MT | MESONET STATION DCRM8 DEEP CREEK RAWS. |
| Feb 3, 10:30 PM MST | NON-TSTM WND GST 62 | 14 W Bynum, MT | MESONET STATION DELMT DELLWO (MCSCN). |
| Feb 3, 10:45 PM MST | NON-TSTM WND GST 74 | 14 W Bynum, MT | MESONET STATION DELMT DELLWO (MCSCN). |
| Feb 3, 11:30 PM MST | NON-TSTM WND GST 73 | 19 Wnw Santa Rita, MT | FROM AMBIENT WEATHER STATION. TIMING IN RELATION TO TWO MEDICINES WIND GUST, ALONG WITH THE STATION PRESSURE DATA, INDICATE THAT THIS WAS DUE TO A MOUNTAIN WAVE THAT MOVED THROUGH THE AREA. |
| Feb 4, 12:27 AM MST | NON-TSTM WND GST 55 | 2 Sse Geyser, MT | MESONET STATION MTGYS GEYSER (MT DOT). |
| Feb 4, 12:30 AM MST | NON-TSTM WND GST 57 | 7 Se Hogeland, MT | MESONET STATION MTM52 7.1 SE HOGELAND (MT-MESO). |
| Feb 4, 2:52 AM MST | NON-TSTM WND GST 58 | 7 Ssw Roy, MT | CORRECTS PREVIOUS NON-TSTM WND GST REPORT FROM 7 SSW ROY. AMBIENT WEATHER STATION ON BLACK BUTTE ROAD JUST WEST OF BLACK BUTTE. |
| Feb 4, 2:52 AM MST | NON-TSTM WND GST 58 | 7 Ssw Roy, MT | AMBIENT WEATHER STATION ON BLACK BUTTE ROAD JUST WEST OF BLACK BUTTE. |
| Feb 4, 2:52 AM MST | NON-TSTM WND GST 64 | 7 Ese Hilger, MT | MESONET STATION JPKM8 JUDITH PEAK RAWS. |
| Feb 4, 3:15 AM MST | NON-TSTM WND GST 58 | 20 N Rudyard, MT | MESONET STATION EW1937 GOLDSTONE. |
| Feb 4, 3:15 AM MST | NON-TSTM WND GST 58 | 8 Ese Fort Benton, MT | MESONET STATION MTM02 10.2 S LOMA (MT-MESO). |
| Feb 4, 3:36 AM MST | HIGH SUST WINDS 41 | 2 Sse Geyser, MT | MESONET STATION MTGYS GEYSER (MT DOT). AVERAGE SUSTAINED WIND OF 41 MPH FROM 236 AM TO 336 AM MST. |
| Feb 4, 3:42 AM MST | NON-TSTM WND GST 58 | 2 Sse Geyser, MT | MESONET STATION MTGYS GEYSER (MT DOT). |
| Feb 4, 4:13 AM MST | NON-TSTM WND GST 73 | 1 Ene East Glacier Park, MT | MESONET STATION MTBRN TWO MEDICINE BRIDGE (MT DOT). |
| Feb 4, 4:23 AM MST | NON-TSTM WND GST 56 | 1 E Roy, MT | AWOS STATION K1OM OSCAR. |
| Feb 4, 5:21 AM MST | NON-TSTM WND GST 83 | 8 Se East Glacier Park, MT | MESONET STATION DCRM8 DEEP CREEK RAWS. |
| Feb 4, 5:30 AM MST | NON-TSTM WND GST 54 | 2 Nnw Shelby, MT | MESONET STATION GW0664 SHELBY AIRPORT. |
| Feb 4, 5:36 AM MST | HIGH SUST WINDS 44 | 1 Ene East Glacier Park, MT | AVERAGE WIND SPEED OF 44 MPH FROM 0232 MST TO 0536 MST. PEAK 1 HR AVERAGE WIND SPEED OF 48 MPH FROM 0232 MST TO 0333 MST. |
| Feb 4, 6:27 AM MST | NON-TSTM WND GST 38 | 7 Sse Ulm, MT | AVERAGE WIND SPEED OF 20 MPH. |
| Feb 4, 7:34 AM MST | NON-TSTM WND GST 59 | 1 Sse Christina, MT | MEASURED AT KMTHILGE5. |
| Feb 4, 8:00 AM MST | NON-TSTM WND GST 55 | 2 Nnw Shelby, MT | MESONET STATION GW0664 SHELBY AIRPORT. |
| Feb 4, 8:29 AM MST | NON-TSTM WND GST 59 | 11 Wnw Augusta, MT | MESONET STATION TR276 L-C PORTABLE NO. 1. |
| Feb 4, 8:35 AM MST | NON-TSTM WND GST 55 | 2 Nw Windham, MT | AWOS STATION K1CM CHARLIE. |
| Feb 4, 9:15 AM MST | NON-TSTM WND GST 60 | 2 W Moccasin, MT | MESONET STATION MTM09 2.1 W MOCCASIN (MT-MESO). |
| Feb 4, 10:13 AM MST | NON-TSTM WND GST 62 | 4 Wsw Geyser, MT | FROM AMBIENT. |
| Feb 4, 11:30 AM MST | NON-TSTM WND GST 40 | 7 S Ulm, MT | MAXIMUM WIND SPEED MEASURED TODAY, OCCURRED AT 1130AM. THIS REPORT WAS RECEIVED AT 120PM. FROM 105PM TO 120PM, WINDS 23 MPH GUST 35 MPH. |
| Feb 4, 1:30 PM MST | NON-TSTM WND GST 57 | 4 E Cascade, MT | MESONET STATION MTM76 CASCADE E MDA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Great_falls, MT (KTFX), launched 00:00Z, 9.3 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2821 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 243 m²/s²
- 0-3 km storm-relative helicity
- 359 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
552 WWUS75 KTFX 030917 NPWTFX URGENT - WEATHER MESSAGE National Weather Service Great Falls MT 217 AM MST Fri Feb 3 2023 MTZ302-303-308-032215- /O.UPG.KTFX.HW.A.0003.230204T0700Z-230205T0100Z/ /O.NEW.KTFX.HW.W.0004.230204T0400Z-230204T2200Z/ Northern High Plains-Eastern Glacier, Western Toole, and Central Pondera-Southern High Plains- Including the following locations: Cut Bank, Choteau, Pendroy, Ethridge, Santa Rita, Bynum, Heart Butte, Browning, and Dupuyer 217 AM MST Fri Feb 3 2023 ...HIGH WIND WARNING IN EFFECT FROM 9 PM THIS EVENING TO 3 PM MST SATURDAY... * WHAT...Southwest winds 30 to 40 mph, with gusts up to 65 mph, are expected. * WHERE...The foothills and plains adjacent to the Rocky Mountain Front, and Eastern Glacier, Western Toole, and Central Pondera. * WHEN...From 9 PM this evening to 3 PM MST Saturday. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ MTZ306-311-313-314-318-032215- /O.EXB.KTFX.HW.A.0003.230204T0700Z-230205T0000Z/ Northern Blaine County-Bears Paw Mountains and Southern Blaine- Judith Basin County and Judith Gap-Fergus County below 4500ft- Snowy and Judith Mountains- Including the following locations: Windham, Hobson, Moccasin, Rocky Boy, Fort Belknap, Geyser, Hilger, Raynesford, Hogeland, Harlem, Lewistown, Benchland, Stanford, Zurich, and Chinook 217 AM MST Fri Feb 3 2023 ...HIGH WIND WATCH IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY AFTERNOON... * WHAT...West winds 30 to 40 mph with gusts up to 60 mph possible. * WHERE...Snowy and Judith Mountains, Bears Paw Mountains and Southern Blaine, Fergus County below 4500ft, Judith Basin County and Judith Gap and Northern Blaine County. * WHEN...From late tonight through Saturday afternoon. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates. && $$ MTZ301-307-032215- /O.EXT.KTFX.HW.A.0003.230204T0400Z-230204T2200Z/ East Glacier Park Region-Southern Rocky Mountain Front- Including the following locations: Marias Pass, Babb, Logan Pass, Saint Mary, East Glacier Park, Rogers Pass, and Kiowa 217 AM MST Fri Feb 3 2023 ...HIGH WIND WATCH NOW IN EFFECT FROM THIS EVENING THROUGH SATURDAY AFTERNOON... * WHAT...West winds 30 to 40 mph with gusts up to 75 mph possible. * WHERE...The Continental Divide along the Rocky Mountain Front. * WHEN...From this evening through Saturday afternoon. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates. && $$ AM
5 follow-up statements
014 WWUS75 KTFX 031920 NPWTFX URGENT - WEATHER MESSAGE National Weather Service Great Falls MT 1220 PM MST Fri Feb 3 2023 MTZ301-307-032030- /O.CAN.KTFX.HW.A.0003.230204T0400Z-230204T2200Z/ East Glacier Park Region-Southern Rocky Mountain Front- Including the following locations: Saint Mary, Babb, Rogers Pass, Marias Pass, Kiowa, East Glacier Park, and Logan Pass 1220 PM MST Fri Feb 3 2023 ...HIGH WIND WATCH IS CANCELLED... Widespread wind gusts in excess of 75 mph are no longer expected; however, gusty westerly winds gusting in excess of 50 mph will occur at times. $$ MTZ306-311-313-314-318-041115- /O.UPG.KTFX.HW.A.0003.230204T0700Z-230205T0000Z/ /O.EXB.KTFX.HW.W.0004.230204T0700Z-230205T0000Z/ Northern Blaine County-Bears Paw Mountains and Southern Blaine- Judith Basin County and Judith Gap-Fergus County below 4500ft- Snowy and Judith Mountains- Including the following locations: Raynesford, Moccasin, Hogeland, Zurich, Benchland, Rocky Boy, Harlem, Fort Belknap, Windham, Hobson, Geyser, Hilger, Stanford, Chinook, and Lewistown 1220 PM MST Fri Feb 3 2023 ...HIGH WIND WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 5 PM MST SATURDAY... * WHAT...West winds 30 to 40 mph with gusts up to 60 mph expected. * WHERE...Snowy and Judith Mountains, Bears Paw Mountains and Southern Blaine, Fergus County below 4500ft, Judith Basin County and Judith Gap and Northern Blaine County. * WHEN...From Midnight tonight to 5 PM MST Saturday. * IMPACTS...High winds may move loose debris, damage property and cause isolated power outages. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ MTZ310-312-041115- /O.EXB.KTFX.HW.W.0004.230204T0700Z-230205T0000Z/ Western and Central Chouteau County-Cascade County below 5000ft- Including the following locations: Fort Benton, Floweree, Carter, and Great Falls 1220 PM MST Fri Feb 3 2023 ...HIGH WIND WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 5 PM MST SATURDAY... * WHAT...Southwest winds 30 to 40 mph with gusts up to 60 mph expected. * WHERE...Cascade County below 5000ft and Western and Central Chouteau County. * WHEN...From Midnight tonight to 5 PM MST Saturday. * IMPACTS...High winds may move loose debris, damage property and cause isolated power outages. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ MTZ302-303-308-041115- /O.CON.KTFX.HW.W.0004.230204T0400Z-230204T2200Z/ Northern High Plains-Eastern Glacier, Western Toole, and Central Pondera-Southern High Plains- Including the following locations: Browning, Bynum, Choteau, Heart Butte, Cut Bank, Pendroy, Ethridge, Dupuyer, and Santa Rita 1220 PM MST Fri Feb 3 2023 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 3 PM MST SATURDAY... * WHAT...West winds 35 to 45 mph with gusts up to 70 mph expected. * WHERE...The foothills and plains adjacent to the Rocky Mountain Front, and Eastern Glacier, Western Toole, and Central Pondera. * WHEN...From 9 PM this evening to 3 PM MST Saturday. * IMPACTS...High winds may move loose debris, damage property and cause isolated power outages. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ RG
448 WWUS75 KTFX 040304 NPWTFX URGENT - WEATHER MESSAGE National Weather Service Great Falls MT 804 PM MST Fri Feb 3 2023 MTZ302-303-308-041300- /O.CON.KTFX.HW.W.0004.230204T0400Z-230204T2200Z/ Northern High Plains-Eastern Glacier, Western Toole, and Central Pondera-Southern High Plains- Including the following locations: Bynum, Browning, Cut Bank, Choteau, Ethridge, Dupuyer, Santa Rita, Pendroy, and Heart Butte 804 PM MST Fri Feb 3 2023 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 3 PM MST SATURDAY... * WHAT...West winds 35 to 45 mph with gusts up to 70 mph expected. * WHERE...The foothills and plains adjacent to the Rocky Mountain Front, and Eastern Glacier, Western Toole, and Central Pondera. * WHEN...Until 3 PM MST Saturday. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ MTZ306-310>314-318-041300- /O.CON.KTFX.HW.W.0004.230204T0700Z-230205T0000Z/ Northern Blaine County-Western and Central Chouteau County-Bears Paw Mountains and Southern Blaine-Cascade County below 5000ft- Judith Basin County and Judith Gap-Fergus County below 4500ft- Snowy and Judith Mountains- Including the following locations: Carter, Rocky Boy, Hobson, Fort Belknap, Hilger, Stanford, Hogeland, Great Falls, Zurich, Moccasin, Floweree, Lewistown, Harlem, Raynesford, Chinook, Geyser, Benchland, Fort Benton, and Windham 804 PM MST Fri Feb 3 2023 ...HIGH WIND WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 5 PM MST SATURDAY... * WHAT...West winds 30 to 40 mph with gusts up to 60 mph expected. * WHERE...Snowy and Judith Mountains, Bears Paw Mountains and Southern Blaine, Cascade County below 5000ft, Fergus County below 4500ft, Judith Basin County and Judith Gap, Northern Blaine County and Western and Central Chouteau County. * WHEN...From Midnight tonight to 5 PM MST Saturday. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ SC
284 WWUS75 KTFX 040838 NPWTFX URGENT - WEATHER MESSAGE National Weather Service Great Falls MT 138 AM MST Sat Feb 4 2023 MTZ302-303-308-042200- /O.CON.KTFX.HW.W.0004.000000T0000Z-230204T2200Z/ Northern High Plains-Eastern Glacier, Western Toole, and Central Pondera-Southern High Plains- Including the following locations: Browning, Santa Rita, Choteau, Ethridge, Cut Bank, Pendroy, Heart Butte, Dupuyer, and Bynum 138 AM MST Sat Feb 4 2023 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 3 PM MST THIS AFTERNOON... * WHAT...West winds 30 to 45 mph with gusts up to 70 mph expected. * WHERE...The foothills and plains adjacent to the Rocky Mountain Front, and Eastern Glacier, Western Toole, and Central Pondera. * WHEN...Until 3 PM MST this afternoon. * IMPACTS...High winds may move loose debris, damage property and cause isolated power outages. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ MTZ306-310>314-318-042345- /O.CON.KTFX.HW.W.0004.000000T0000Z-230205T0000Z/ Northern Blaine County-Western and Central Chouteau County-Bears Paw Mountains and Southern Blaine-Cascade County below 5000ft- Judith Basin County and Judith Gap-Fergus County below 4500ft- Snowy and Judith Mountains- Including the following locations: Zurich, Hilger, Carter, Geyser, Chinook, Floweree, Fort Benton, Windham, Harlem, Benchland, Great Falls, Raynesford, Rocky Boy, Lewistown, Hobson, Fort Belknap, Moccasin, Stanford, and Hogeland 138 AM MST Sat Feb 4 2023 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... * WHAT...West winds 25 to 35 mph with gusts up to 60 mph. * WHERE...Snowy and Judith Mountains, Bears Paw Mountains and Southern Blaine, Cascade County below 5000ft, Fergus County below 4500ft, Judith Basin County and Judith Gap, Northern Blaine County and Western and Central Chouteau County. * WHEN...Until 5 PM MST this afternoon. * IMPACTS...High winds may move loose debris, damage property and cause isolated power outages. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ CC
168 WWUS75 KTFX 042138 NPWTFX URGENT - WEATHER MESSAGE National Weather Service Great Falls MT 238 PM MST Sat Feb 4 2023 MTZ302-303-308-051245- /O.EXP.KTFX.HW.W.0004.000000T0000Z-230204T2200Z/ /O.NEW.KTFX.HW.A.0004.230207T0000Z-230208T1800Z/ Northern High Plains-Eastern Glacier, Western Toole, and Central Pondera-Southern High Plains- Including the following locations: Dupuyer, Cut Bank, Ethridge, Pendroy, Santa Rita, Bynum, Browning, Choteau, and Heart Butte 238 PM MST Sat Feb 4 2023 ...HIGH WIND WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH WEDNESDAY MORNING... ...HIGH WIND WARNING WILL EXPIRE AT 3 PM MST THIS AFTERNOON... * WHAT...West winds 40 to 50 mph with gusts up to 80 mph possible. * WHERE...The foothills and plains adjacent to the Rocky Mountain Front, and Eastern Glacier, Western Toole, and Central Pondera. * WHEN...From Monday afternoon through Wednesday morning. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates. && $$ MTZ306-310>314-318-050000- /O.CON.KTFX.HW.W.0004.000000T0000Z-230205T0000Z/ Northern Blaine County-Western and Central Chouteau County-Bears Paw Mountains and Southern Blaine-Cascade County below 5000ft- Judith Basin County and Judith Gap-Fergus County below 4500ft- Snowy and Judith Mountains- Including the following locations: Stanford, Hilger, Lewistown, Great Falls, Hobson, Harlem, Windham, Fort Belknap, Floweree, Fort Benton, Benchland, Raynesford, Hogeland, Moccasin, Carter, Geyser, Zurich, Chinook, and Rocky Boy 238 PM MST Sat Feb 4 2023 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... * WHAT...West winds 30 to 40 mph with gusts up to 60 mph expected. * WHERE...Snowy and Judith Mountains, Bears Paw Mountains and Southern Blaine, Cascade County below 5000ft, Fergus County below 4500ft, Judith Basin County and Judith Gap, Northern Blaine County and Western and Central Chouteau County. * WHEN...Until 5 PM MST this afternoon. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ MTZ301-307-051245- /O.NEW.KTFX.HW.A.0004.230207T0000Z-230208T1800Z/ East Glacier Park Region-Southern Rocky Mountain Front- Including the following locations: Logan Pass, Babb, East Glacier Park, Saint Mary, Kiowa, Marias Pass, and Rogers Pass 238 PM MST Sat Feb 4 2023 ...HIGH WIND WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH WEDNESDAY MORNING... * WHAT...Southwest winds 40 to 50 mph with gusts up to 75 mph possible. * WHERE...The Continental Divide along the Rocky Mountain Front. * WHEN...From Monday afternoon through Wednesday morning. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates. && $$ Ludwig
788 WWUS75 KTFX 042347 NPWTFX URGENT - WEATHER MESSAGE National Weather Service Great Falls MT 447 PM MST Sat Feb 4 2023 MTZ306-310>314-318-050100- /O.EXP.KTFX.HW.W.0004.000000T0000Z-230205T0000Z/ Northern Blaine County-Western and Central Chouteau County-Bears Paw Mountains and Southern Blaine-Cascade County below 5000ft- Judith Basin County and Judith Gap-Fergus County below 4500ft- Snowy and Judith Mountains- Including the following locations: Fort Belknap, Zurich, Carter, Chinook, Geyser, Great Falls, Fort Benton, Windham, Benchland, Stanford, Moccasin, Rocky Boy, Hilger, Floweree, Raynesford, Hobson, Lewistown, Hogeland, and Harlem 447 PM MST Sat Feb 4 2023 ...HIGH WIND WARNING WILL EXPIRE AT 5 PM MST THIS AFTERNOON... Wind speeds gradually decrease; therefore, this High Wind Warning is allowed to expire. $$ MTZ301>303-307-308-051200- /O.CON.KTFX.HW.A.0004.230207T0000Z-230208T1800Z/ East Glacier Park Region-Northern High Plains-Eastern Glacier, Western Toole, and Central Pondera-Southern Rocky Mountain Front- Southern High Plains- Including the following locations: Logan Pass, Kiowa, Pendroy, Babb, Browning, Santa Rita, Cut Bank, Choteau, Heart Butte, Rogers Pass, Bynum, Marias Pass, Dupuyer, East Glacier Park, Saint Mary, and Ethridge 447 PM MST Sat Feb 4 2023 ...HIGH WIND WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH WEDNESDAY MORNING... * WHAT...Southwest winds 40 to 50 mph with gusts up to 80 mph possible. * WHERE...The Rocky Mountain Front and adjacent foothills and plains, and Eastern Glacier, Western Toole, and Central Pondera. * WHEN...From Monday afternoon through Wednesday morning. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates. && $$ Fogleman
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this high wind warning went out at Feb 2, 10:17 PM MST, 4 hours earlier.
Area forecast discussion, Feb 2, 10:17 PM MST, 4 hours before
Area Forecast Discussion National Weather Service Great Falls MT 1017 PM MST Thu Feb 2 2023 ...Aviation Section Updated... .SYNOPSIS... Warmer temperatures will continue to move into Central MT through the weekend. Winds increase tomorrow and into Saturday, with strongest winds likely on Saturday. Scattered rain or snow showers are possible Friday night into Saturday morning, especially over the mountains. && .UPDATE... Updated forecast this evening is out. Main adjustment was to lower temperatures a touch in the Fort Benton/Havre areas where it is slow to warm. The warmer air is trying to move in from the west/south in these areas, with the warm air down to about 3000 feet agl. Havre is at 2600 feet agl, so just a few hundred feet to go before they mix out. Most areas of Hill/Blaine counties should mix out by Friday afternoon. Otherwise, the potential for strong winds still looks good Friday night into Saturday over the Northern Rockies. Additionally, scattered rain/snow showers will develop over Southwest MT on Friday night and then diminish on Saturday morning in this part of the state. Above normal afternoon temperatures are expected for most areas Friday through the weekend. Brusda && .AVIATION... 1017 PM MST Thu Feb 2 2023 (03/06Z TAF Period) The main concern this TAF period is for gusty winds across the plains (Westerly to Southwesterly winds) and in North-south oriented valleys (Southerly winds) in Southwest Montana. Otherwise, VFR conditions are expected across all terminals. Low-level wind shear is likely at KHVR until winds mix to the surface late tomorrow morning. -AM Refer to weather.gov/zlc for more detailed regional aviation weather and hazard information. && .PREV DISCUSSION... /ISSUED 515 PM MST Thu Feb 2 2023/ An upper level ridge axis continues upstream, and is building into the area. A tight northwesterly height gradient favors downsloping gusty winds, assisting in eroding and moving the thin cold surface air mass out of the way, and allowing for temperatures to warm. As is common for our area, cold air lingers over portions of Hill and Blaine Counties. Today's forecast high for Great Falls is 41F, while the forecast high for Havre is 17F. The current warming trend continues through tomorrow, with tomorrow's forecast high for Havre at 38F. From north central through southwest Montana, conditions remain dry through tomorrow afternoon. Tomorrow evening, we begin to feel the impacts of an approaching upper level trof. This trof removes mass from the currently dominant upper level ridge causing ridge collapse, and a strong cross barrier flow. Most moisture that makes it across The Great Divide evaporates in strong surface winds. Areas of reduced visibility in blowing snow are forecast along The N/S Rocky Mountain Front. Currently, a High Wind Watch is in effect for The North/South Rocky Mountain Front, the adjacent foothills and plains, and Eastern Glacier, Western Toole and Central Pondera Counties. This morning, the probability of winds > 48KT at Cut Bank was 69%; however, with the most current numerical model runs, that probability has decreased to a 60% chance with a low probability of wind gusts along The North/South Rocky Mountain reaching > 64KT. For this reason, I've held off on upgrading the current High Wind Watch to a High Wind Warning along The Northern Rocky Mountain Front and adjacent plains through Eastern Glacier County. I believe that, at this point, it is important to assess the numerical model trend, and have improved model agreement before making a final decision on highlight upgrades. The decision on these winds will identify the path forward for highlighting blowing snow, as well. As the most current numerical weather prediction tools are available, evening and midnight shifts will reassess. Beginning Sunday, a more active weather pattern dominates through the remainder of this forecast period. Periods of precipitation and gusty winds are forecast. Confidence on timing and precipitation amounts is low, at this time; however, confidence is high in moderate temperatures through the remainder of this forecast period. - Fogleman && .PRELIMINARY POINT TEMPS/POPS... GTF 31 45 33 45 / 0 0 0 0 CTB 28 43 31 42 / 0 0 0 0 HLN 19 39 27 42 / 0 0 10 0 BZN 12 37 18 37 / 0 0 0 0 WYS 1 33 11 28 / 0 0 20 10 DLN 14 35 16 35 / 0 0 0 0 HVR 5 38 28 39 / 0 0 0 0 LWT 26 43 29 42 / 0 0 0 0 && .TFX WATCHES/WARNINGS/ADVISORIES... High Wind Watch from late Friday night through Saturday afternoon for East Glacier Park Region-Eastern Glacier, Western Toole, and Central Pondera-Northern High Plains-Southern High Plains-Southern Rocky Mountain Front. && http://www.weather.gov/greatfalls
The office that day
Everything else NWS Great Falls, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 3, 2:27 AM MST | Winter Weather Advisory | TFX | Glacier, Pondera | 39 hr |
Nearby
High Wind Warnings in Montana, 2023Every high wind warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.